Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 25, 2020, 10:39 AM MST for San Miguel County, Santa Fe County, Torrance County, New Mexico. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2020, 10:39 AM MST (17:39 UTC)
- Expired
- Nov 25, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 5.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WWUS75 KABQ 251739 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1039 AM MST Wed Nov 25 2020 NMZ223-260000- /O.NEW.KABQ.WI.Y.0041.201125T1739Z-201126T0000Z/ Central Highlands- 1039 AM MST Wed Nov 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds are expected along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 25, 4:52 AM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Nov 25, 4:52 AM MST, 5 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 452 AM MST Wed Nov 25 2020 .AVIATION... 12Z TAF CYCLE Until mid morning, patches of low clouds and fog will continue to produce IFR conditions along the CO/NM border from around Chama to Amalia, and southward to Angel Fire. Another patch will be found around Las Vegas. Otherwise, VFR conditions are expected for the remainder of today and tonight. A surface trough in the lee of the southern Sangre de Cristo Mountains will cause west winds to become breezy across east central NM this afternoon. 44 && .PREV DISCUSSION...302 AM MST Wed Nov 25 2020... .SYNOPSIS... Low clouds over the northern mountains will erode away this morning, giving way to clear skies. Temperatures will rise a few degrees, reaching close to seasonal averages for late November. While some breezy conditions are expected to develop this afternoon in the central highlands and east central plains, Thursday is expected to be a bit more tranquil with dry conditions. However, the weather pattern will shift Thursday night as a strong cold front plunges into New Mexico from the northeast. This front will not only bring cooler temperatures into the state, but it will also be accompanied by gusty winds, especially in central parts of the state through Friday. In addition to this front, a low pressure system aloft will be moving in from the west, crossing New Mexico during the Friday and Saturday time frame. This system will spread mostly light rain and mountain snow over a fairly wide swath of northern and central New Mexico. A few high elevation areas above 7500 feet may receive a few inches of new snow accumulation. && .DISCUSSION... SHORT TERM...(WEDNESDAY THROUGH THURSDAY)... As a ridge of high pressure crosses, today's high temperatures will generally rebound a few to 12 degrees above Tuesday's readings, except for little change around Tucumcari, Clovis and Roswell. A lee side surface trough will cause breezy conditions to return across east central NM this afternoon. There will be some cooling across northern and western areas on Thursday as an upper level low pressure system digs over the Great Basin and a back door cold front enters northeast NM. LONG TERM...(FRIDAY THROUGH TUESDAY)... The backdoor cold front will spill farther south and west into NM Thursday night as a stout surface high sags into the central plains of the nation. The prominent surface pressure/density gradient will be suffice to induce gusty winds down the eastern plains Thursday night, and these will surge through central gaps and canyons, accelerating into the Rio Grande valley before dawn Friday. These gusty winds will persist into much of the day Friday, and projected speeds look to warrant a wind advisory. Meanwhile, a trough over the Pacific NW will have dove into AZ on a trajectory that will cross NM in the vicinity of the I-40 corridor. While moisture still looks limited with this system, the colder air will boost snow-to-liquid ratios a bit, and the optimal track of the low will spread a wide swath of light (generally less than 0.25 inch liquid equivalent) precipitation across the forecast area Friday through Saturday. Despite the colder temperatures, many lower elevation and valley locales below 7500 ft will observe rain during the afternoon hours with surface temperatures in the 40's, but a changeover with an inch or two of snow is possible Friday night in some of these areas. Higher terrain areas immediately beneath the low's track could receive closer to 2 to 6 inches of snow. Overall, the impacts from this system appear to be mostly relegated to the high terrain with Friday night being the exception, and even then amounts are on the lower side. The upper low is modeled to trek into the TX panhandle by Saturday afternoon with wrap-around precipitation fading through the day in NM. By Sunday amplified flow will arch just west of the Rockies with a strong meridional (northerly) component dipping down the front range. This will keep the eastern plains below average temperature-wise, and gusty north winds will make it feel quite brisk there. Western zones will run closer to average and dry conditions will prevail statewide. The highly amplified ridge will lean eastward on Monday. Pressure heights will not rise much over NM, but downsloping breezes may be sufficient to increase temperatures by a couple to a few degrees, particularly in the northeastern plains. The next Pacific low will then be encroaching by Tuesday, and this feature will originate farther south than the system late this week. Despite its maritime origins, it appears to quickly wring out its moisture over the Sierras, leaving it dry before it moves toward NM. 44/52 && .FIRE WEATHER... With a ridge of high pressure crossing, today's high temperatures will generally rebound a few to 12 degrees above yesterday's readings. A lee trough will cause breezy downslope flow to return to east central areas this afternoon. Models are in good agreement that an upper level low pressure system pass eastward squarely over the fire weather forecast area with widespread precipitation mainly Friday through Saturday. A back door cold front with only modest moisture will precede the system, pushing into the northeast Thursday, then into the central valley with a gusty east canyon wind Thursday night and Friday. The upper low won't bring much moisture with it either, so most of the forecast area should receive under a tenth of an inch of liquid or liquid equivalent precipitation. The exception is the northern and western mountains where up to a quarter inch is expected. Since this will be a colder system with 700 mb temperatures around -6 to -8 C as the cold core aloft crosses, much of the precipitation Friday night should fall as snow with a few to several inches possible in the northern and western mountains. Behind the exiting upper low on Sunday, a back door cold front may deliver north wind gusts over 40 mph to much of the far eastern plains. Another ridge of high pressure will cross early next week with warming temperatures, dry weather and light winds. Areas of poor ventilation are expected each day for the remainder of this week, then widespread poor ventilation is expected daily through the first half of next week. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 25, 3:14 AM MST, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MST Wed Nov 25 2020 NMZ201>241-261200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 314 AM MST Wed Nov 25 2020 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another storm system is expected to move into the Land of Enchantment on Friday and Saturday, bringing cooler temperatures and increased chances for light to moderate precipitation. Snow levels will lower with the cooler air, and elevations above 7500 feet can expect a couple to a few inches of new snow accumulation through this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 52
In the hours before
Local storm report, Nov 25, 10:00 AM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 AM MST WED NOV 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 1 E ARROYO SECO 36.52N 105.55W
11/24/2020 M2.1 INCH TAOS NM COCORAHS
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
11/25/2020 M6.7 INCH COLFAX NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
11/25/2020 M3.3 INCH COLFAX NM COCORAHS
0915 AM SNOW 5 ENE ENSENADA 36.75N 106.45W
11/25/2020 M2.8 INCH RIO ARRIBA NM COCORAHS
ELEVATION 8010.
&&
EVENT NUMBER ABQ202002449
EVENT NUMBER ABQ202002450
EVENT NUMBER ABQ202002451
EVENT NUMBER ABQ202002452
AGCLocal storm report, Nov 25, 10:01 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1001 AM MST WED NOV 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM SNOW 11 ENE AMALIA 36.98N 105.25W
11/24/2020 E2.0 INCH TAOS NM OTHER FEDERAL
NORTH COSTILLA SNOTEL.
0818 AM SNOW 1 WNW RED RIVER 36.71N 105.42W
11/24/2020 M2.5 INCH TAOS NM CO-OP OBSERVER
0915 AM SNOW 1 E ARROYO SECO 36.52N 105.55W
11/24/2020 M2.1 INCH TAOS NM COCORAHS
1023 AM SNOW 3 ESE ANGEL FIRE 36.38N 105.24W
11/24/2020 E12.0 INCH COLFAX NM PUBLIC
ANGEL FIRE SKI AREA.
0300 PM SNOW 11 NNW CANON PLAZA 36.70N 106.25W
11/24/2020 E3.0 INCH RIO ARRIBA NM OTHER FEDERAL
HOPEWELL SNOTEL.
0300 PM SNOW 7 E CANJILON 36.50N 106.31W
11/24/2020 E3.0 INCH RIO ARRIBA NM OTHER FEDERAL
BATEMAN SNOTEL.
0300 PM SNOW 9 E CUBA 36.02N 106.80W
11/24/2020 E2.0 INCH RIO ARRIBA NM OTHER FEDERAL
VACAS LOCAS SNOTEL.
0400 PM SNOW 11 ENE RED RIVER 36.78N 105.23W
11/24/2020 E4.0 INCH COLFAX NM OTHER FEDERAL
SHUREE SNOTEL.
0400 PM SNOW 8 NE ARROYO SECO 36.58N 105.45W
11/24/2020 E13.0 INCH TAOS NM OTHER FEDERAL
TAOS POWDERHORN SNOTEL.
0400 PM SNOW 8 SE EAGLE NEST 36.46N 105.17W
11/24/2020 E7.0 INCH COLFAX NM OTHER FEDERAL
TOLBY SNOTEL.
0400 PM SNOW 9 ENE SHADY BROOK 36.40N 105.32W
11/24/2020 E4.0 INCH COLFAX NM OTHER FEDERAL
PALO SNOTEL.
0400 PM SNOW 4 NNW TRES RITOS 36.18N 105.55W
11/24/2020 E6.0 INCH TAOS NM OTHER FEDERAL
GALLEGOS PEAK SNOTEL.
0400 PM SNOW TRES RITOS 36.13N 105.52W
11/24/2020 E3.0 INCH TAOS NM OTHER FEDERAL
TRES RITOS SNOTEL.
0400 PM SNOW 5 SSE LLANO LARGO 36.07N 105.63W
11/24/2020 E8.0 INCH TAOS NM OTHER FEDERAL
RIO SANTA BARBARA SNOTEL.
0400 PM SNOW 8 SW ROCIADA 35.76N 105.53W
11/24/2020 E2.0 INCH SAN MIGUEL NM OTHER FEDERAL
WESNER SPRINGS SNOTEL.
0400 PM SNOW 6 WNW TERERRO 35.76N 105.78W
11/24/2020 E2.0 INCH SANTA FE NM OTHER FEDERAL
SANTA FE SNOTEL.
0448 PM SNOW 7 ESE CHUPADERO 35.79N 105.80W
11/24/2020 E2.0 INCH SANTA FE NM PUBLIC
SKI SANTA FE.
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
11/25/2020 M6.7 INCH COLFAX NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
11/25/2020 M3.3 INCH COLFAX NM COCORAHS
0915 AM SNOW 5 ENE ENSENADA 36.75N 106.45W
11/25/2020 M2.8 INCH RIO ARRIBA NM COCORAHS
ELEVATION 8010.
&&
EVENT NUMBER ABQ202002426 ABQ202002431 ABQ202002432 ABQ202002447
ABQ202002435 ABQ202002436 ABQ202002437 ABQ202002438 ABQ202002439
ABQ202002440 ABQ202002441 ABQ202002442 ABQ202002443 ABQ202002444
ABQ202002445 ABQ202002446 ABQ202002448 ABQ202002450 ABQ202002451
ABQ202002452
AGCNearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.